Many who all react to new/different medicaitons

Discussion in 'Fibromyalgia Main Forum' started by rosemarie, Apr 5, 2007.

  1. rosemarie

    rosemarie Member

    Finally I have found something that I am not all alone . I have read that there are others who react to meds in the not normal ways. You know what I mean when you try a new medicaion and you are the olny one that has strange unusal side effects to it.

    I had thought that it was just me but it is not. For me I don't know when this started, my having a unusal reaction to some medications that my doctors had given to me. But they were not the "NORMAL or the EXPECTED reactions .

    I hate having to try new scripts as most of them seem to make me feel rotten and sick, and I reather not feel like that. When they make me feel so bad I don't want to keep taking them as long as the doctor would like me to. I am at the point now where I don't want to try any thing new.
    I don't even want to try a new pain medication as some of them I really react badly too.

    I have had some of the strangest reactions , side effects to different meds over the years that I really and firghtened about it. If I take this new med is it going to make me sick, or make it so I can't function and stay awake? I hate feeling so sleepy that just the motion of moving makes me feel sick. It makes me not want to try any thing ever agian.

    I am wondering if this getting sick or having a strange unusal reaction/side effect to new medications is from the fibro or just being sensitive to new meds? Is this my body's way of telling me that enough is enough? I read over my health history the other day and noticed that I have tried over 20 medications in the past few years. All have caused me to have side effects that are not the usual ones.

    I don't feel so alone any more about this but I sure wish that I was more"Normal" when it comes to my reactions to medications.

    Thanks for everything
    ~HUGS~
    Rosemarie

  2. clerty

    clerty New Member

    I am like that I now get scared as I take reactions to loads of meds!!!!
  3. NyroFan

    NyroFan New Member

    Rosemarie:

    I guess we all have various reactions to meds. I work with my doctor and we fine-tune what I take.

    For example, I can not take Tylenol. It just does not agree with me.

    I use Klonopin and it really works for me.

    I hope you can get things sorted out.

    nyrofan
  4. revlcb

    revlcb New Member

    I've noticed that every muscle relaxer makes absolutely no imnprovement in my FMS.

    I've noticed that all anti-depressants have adverse reactions such as a zombie-like, almost catatonic state, or they make me jump around like I have Parkinson's.

    Two extremes just showing that meds don't agree with me...so I stay as clean as possible.
  5. Fmandy

    Fmandy New Member

    You have described me also Rosemarie. I find that the older I get the more adverse reactions I have to medications. I have read before, somewhere, that it is a bit natural to do this as we age.

    What really shocked me was that after taking a medicine for almost 4 years, I became intolerant of it, and developed the most common adverse reaction to it. One that causes many people to stop taking it soon after starting it (a bad dry cough). I am talking about a class of drugs know as ACE inhibitors. I take a med with just a tiny bit mixed in, but that's it.

    Another thing is that a medicine that I couldn't tolerate a year ago, I am taking now. This medicine is Zetia, and is used to lower cholesterol.

    I do think that either FM or CFS, in my case, is definitely affecting the way I react to medicines.

    Get lucky with your medicines please,

    Andy
  6. rosemarie

    rosemarie Member

    Thanks for all the replys to my post. For the person who said that Redheads have this problem I am a narural Blonde.So that lets me out. I so wish that Icould be more normal and able to take some of the meds that I have been told will really help me.

    I have tried so many different meds that some times I can't remember all of them. And that is so sad to me. I rememeber the days years ago when the only medication I took as asprin. Not now.

    Rosemarie